MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire kinked at the middle and tail sections.  the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ia thrombectomy.The patient¿s vessel tortuosity was normal.The parent vessel was the mca m1 with a parent vessel diameter 3mm-4mm.Stroke onset to reperfusion time: am 03:00-06:00.  during an ia procedure, the doctor used a solitaire (ref: sfr4-6-40-10, lot: b592913) for thrombectomy.The first attempt was successful in both deployment and retrieval.However, during the second attempt, after placing the solitaire back into the protective sheath and preparing to advance it through the microcatheter, the doctor noticed kinks in the middle and tail sections of the solitaire and the sheath.Concerned about potential issues with the solitaire, the doctor decided not to proceed with it and replaced it with another solitaire of the same specifications but from a different lot (ref: sfr4-6-40-10, lot: b568724).The procedure was then successfully completed.The patient experienced some minor bleeding post-operation sah (subarachnoid hemorrhage) and regained consciousness this morning.The patient's condition will continue to be monitored.
 
Event or Problem Description
Additional information received reported the patient is in a stable condition.The catheter was a stryker excelsior xt-27.The cause of the kink was unknown.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional review of the event shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the introducer sheath appeared to be accordioned.The finger markers were examined inside the introducer sheath and aligned properly.The solitaire stent working length was in good condition, while the non-working length was kinked at the tear-drop struts.Visual inspection showed no irregularities outside the proximal marker, but the marker coil was damaged.No other anomalies were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20049342
Report Number2029214-2024-01464
Device Sequence Number15464752
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB592913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer08/23/2024
09/18/2024
10/02/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/10/2024
09/20/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale